MAUDE Adverse Event Report: CARDINAL HEALTH MEDITRACE RTS FOR ZOLL; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

CARDINAL HEALTH MEDITRACE RTS FOR ZOLL; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 20770
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the defibrillator pads for zoll (kendall 20770 adult multi-function defibrillation electrodes) sparked a small flame when defibrillating a patient in v-fib in the emergency room causing a lucas machine owned by amr to short circuit.Pads were noted to be properly secured to the patient prior to event and plugged in properly.Zoll was functioning properly as well and had passed the safety checks for the day.Additional information received from the customer on 21-mar-2022 stated that there was no patient injury or death.The instructions for use were followed for skin prep.It is unknown if the electrode area was free of hair or dry.Along with the defib, the patient had ekg wires, oxygen, and an et tube.It is unknown how many shocks the patient received and unknown how many joules.It is not known when or where on the device the spark/flame occurred.The flame went out on it's own.Patient information is unknown.
 
Additional Manufacturer Narrative
Per the complaint report no samples are expected.A review of the device history record was not performed during this investigation as a viable lot number was not received with the complaint.All device history records are reviewed and approved by quality prior to release of product.With no lot number, a date of manufacture could not be determined.Since there were no samples received with this complaint an examination of the device could not be made.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.Furthermore, testing is performed to mitigate any issues during the manufacturing process.Based on the available information, no corrective or preventative actions are necessary at this time.This complaint will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
Updated section d2 product code from dro to mkj.

Brand Name
MEDITRACE RTS FOR ZOLL
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer (Section G)
CARDINAL HEALTH
2 ludlow parkway
chicopee MA 01022
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13875593
Report Number1219103-2022-00353
Device Sequence Number11928698
Product Code MKJ
UDI-Device Identifier20884527015617
UDI-Public20884527015617
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number20770
Device Catalogue Number20770
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2022
Supplement Date Received by Manufacturer02/22/2022
02/22/2022
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date04/21/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown